Alert archive / New York / Coastal Flood Statements in 2015

Coastal Flood Statement 4, NWS New York, NY

July 14, 20156 counties in New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Jul 14, 2015, 4:11 PM EDT for 6 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Jul 14, 2015, 6:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 4:11 PM EDT (20:11 UTC)
In effect from
Jul 14, 2015, 6:00 PM EDT
Expired
Jul 15, 2015, 12:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WHUS41 KOKX 142011
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
411 PM EDT TUE JUL 14 2015

...LOCALIZED MINOR COASTAL FLOODING EXPECTED THIS EVENING...

NYZ074-075-178-179-150100-
/O.NEW.KOKX.CF.S.0004.150714T2200Z-150715T0100Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
411 PM EDT TUE JUL 14 2015

...LOCALIZED MINOR COASTAL FLOODING EXPECTED DURING HIGH TIDE THIS
EVENING...

* LOCATIONS...OCEAN SHORELINES OF WESTERN LONG ISLAND AND THE
  SOUTH SHORE BAYS.

* TIDAL DEPARTURES...UP TO AROUND 1 FT ABOVE ASTRONOMICAL.

* TIMING...DURING HIGH TIDE CYCLES THIS EVENING.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING OF MOST VULNERABLE
  AREAS ALONG THE SHORELINE.

$$

CTZ009-NYZ071-073-176-177-150400-
/O.NEW.KOKX.CF.S.0004.150715T0100Z-150715T0400Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS-
NORTHERN NASSAU-
411 PM EDT TUE JUL 14 2015

...LOCALIZED MINOR COASTAL FLOODING EXPECTED DURING HIGH TIDE LATE
THIS EVENING...

* LOCATIONS...SHORELINES OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...UP TO AROUND 1 FT ABOVE ASTR0NOMICAL.

* TIMING...DURING HIGH TIDE CYCLES LATE THIS EVENING.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING OF MOST VULNERABLE
  AREAS ALONG THE SHORELINE.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jul 14, 3:59 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 14, 3:59 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT TUE JUL 14 2015

.SYNOPSIS...
A WARM FRONT SLOWLY DRIFTS NORTH WITHIN THE AREA TONIGHT.
EVENTUALLY ANOTHER LOW WILL BE APPROACHING LATE TONIGHT AND THIS
MOVES ACROSS WEDNESDAY. THIS LOW MOVES SOUTHEAST OF LONG ISLAND
WEDNESDAY NIGHT AS A CANADIAN HIGH BUILDS IN FROM THE NORTHWEST.
THIS HIGH CONTINUES TO GRADUALLY BUILD CLOSER TO THE LOCAL REGION
THROUGH FRIDAY. A WARM FRONT WILL MOVE TOWARD THE AREA FRIDAY
NIGHT INTO SATURDAY MORNING AND REMAIN NEAR THE AREA THROUGH
SATURDAY NIGHT. THE WARM FRONT LIFTS WELL NORTH OF THE AREA SUNDAY
NIGHT INTO MONDAY. A COLD FRONT SLOWLY APPROACHES THE AREA FOR THE
BEGINNING OF THE NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THERE WILL BE A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. ONGOING
SHOWERS AND THUNDERSTORMS NEAR THE WARM FRONTAL BOUNDARY ARE
ASSOCIATED WITH A SHORTWAVE AND ITS PVA. THIS SHORTWAVE EXITS EAST
EARLY THIS EVENING...LEADING TO A LULL IN CONVECTION.
HOWEVER...THE WARM AND MOIST AIR ADVECTION WILL CONTINUE AS A
SUBTROPICAL UPPER LEVEL JET INCREASES. LONG ISLAND IS RIGHT NEAR
THE LEFT FRONT QUAD OF THIS JET. LAYER PRECIPITABLE WATERS ARE
ALSO INCREASING TO NEAR 2 INCHES.

SO AFTER THE LULL EARLY ON THIS EVENING...ANOTHER ROUND OF
CONVECTION IS EXPECTED WITH THE PVA MOVING IN FROM THE NEXT
SHORTWAVE AND THEN THE ENHANCED LIFT FROM THE UPPER LEVEL JET WILL
GET MORE REALIZED. AT THE SURFACE...ANOTHER LOW PRESSURE
AREA...THE MAIN PARENT LOW WILL BE APPROACHING LATE TONIGHT.
THEREFORE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE LIKELY BY
LATE EVENING AND OVERNIGHT. SHOWALTER INDICES BY MODELS ARE IN THE
0 TO -3 DEGREE RANGE...SIGNALS OF MODERATE ELEVATED INSTABILITY.

CHOSE THE WARMER NAM12/MAV GUIDANCE FOR LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A VERY ACTIVE DAY IN TERMS OF CONVECTION ESPECIALLY
EARLY ON. MORE ELEVATED INSTABILITY EXISTS EARLY WITH THE WARM AND
MOIST AIR ADVECTION WITH THE NOSE OF THE LOW LEVEL JET WITHIN THE
REGION. THE LOW LEVEL JET EXITS BY THE AFTERNOON AND THEN WITH A
LIGHT NE FLOW AT THE SURFACE...THERE WILL BE SOME LINGERING
SHOWERS AND THUNDERSTORMS...BUT WOULD EXPECT THE THUNDERSTORMS TO
BE WIDELY SCATTERED AT THAT POINT.

LAYER PRECIPITABLE WATERS WILL BE LOWERING FROM NW TO SE LATER BY
WEDNESDAY EVENING. SHOWERS WILL TAPER OFF FROM NW TO SE WEDNESDAY
NIGHT.

FOR HIGHS WEDNESDAY...CHOSE RELATIVELY COOLER MET/ECS GUIDANCE AND
LOWS WEDNESDAY NIGHT...CHOSE THIS BLEND AGAIN.

FOR THURSDAY THROUGH FRIDAY...A MORE QUIET AND TRANQUIL WEATHER PATTERN
IS CONVEYED BY THE MORE ZONAL FLOW GETTING ESTABLISHED IN THE MID
LEVELS WITH OVERALL...RIDGING IN MID TO UPPER LEVELS. AT THE
SURFACE...HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE GREAT
LAKES AND SOUTHEAST CANADA. DEWPOINTS WILL TREND LOWER...MAINLY IN
THE 50S...SO A MUCH LESS HUMID AIRMASS WILL BE ENTERING THE AREA.
FOR TEMPERATURES...USED MOSTLY ECE GUIDANCE WITH SOME BLENDING OF
GMOS FOR THURSDAY NIGHT AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ZONAL FLOW ALOFT FRIDAY NIGHT WILL BE REPLACED BY A WEAK SHORTWAVE
THAT WILL MOVE ACROSS THE NORTHEAST FRIDAY NIGHT INTO SATURDAY
NIGHT. THEREAFTER...AN UPPER LEVEL LONGWAVE TROUGH WILL APPROACH
FROM THE MID-WEST AND GREAT LAKES REGION INTO THE BEGINNING OF THE
NEW WORK WEEK. THERE IS UNCERTAINTY WITH THE AMPLITUDE OF THIS
TROUGH AS THE 12Z ECMWF IS MUCH MORE AMPLIFIED THAN THE 12Z GFS.
THIS WILL FEED INTO THE UNCERTAINTY WITH THE SURFACE FEATURES
THROUGH THIS TIME PERIOD.

AT THE SURFACE...A WARM FRONT WILL LIFT TOWARD THE REGION FRIDAY
NIGHT...AND REMAIN NEAR THE AREA SUNDAY MORNING. THE WARM FRONT WILL
THEN LIFT WELL NORTH OF THE AREA SUNDAY INTO SUNDAY NIGHT.
THEREAFTER...THE ASSOCIATED COLD FRONT WILL APPROACH INTO THE
BEGINNING OF THE NEW WORK WEEK. THE MORE AMPLIFIED UPPER LEVEL
TROUGH IN THE 12Z ECMWF MOVES THE COLD FRONT FASTER THAN THE LESS
AMPLIFIED 12Z GFS. GIVEN THE LARGE UNCERTAINTY...WILL SIDE HEAVILY
ON WPC IN THIS TIME FRAME.

SEASONABLE...BUT WARMING TEMPERATURES THROUGH THE PERIOD AS THE WARM
FRONT INTRODUCES A WARM AND HUMID AIRMASS...WITH THE AREA ALSO BEING
WARM SECTORED FOR SUNDAY AND MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT OVER THE MID-ATLANTIC WILL LIFT NORTH THROUGH THE
TERMINALS THE REMAINDER OF THIS AFTERNOON. LOW PRESSURE AND
ASSOCIATED FRONTAL SYSTEM OVER THE GREAT LAKES DROPS SOUTHEAST
OVERNIGHT.

SHRA AND ISOLATED TS WILL CONTINUE TO IMPACT MAINLY THE WESTERN
TERMINALS THROUGH AT LEAST 22Z. END TIMING OF ACTIVITY TONIGHT IS
STILL UNCERTAIN AS ADDITIONAL AREAS OF +SHRA/TS ARE LIKELY TO
REDEVELOP. THERE IS A GOOD CHANCE OF A BREAK IN ACTIVITY LATE
EVENING UNTIL AFTER MIDNIGHT BEFORE ADDITIONAL SHRA/TSRA REDEVELOP
WEDNESDAY MORNING. MVFR OR EVEN IFR CONDS LIKELY TO DEVELOP ACROSS
SOME OF THE COASTAL TERMINALS.

LOW CONFIDENCE IN TIMING AND PLACEMENT OF SHRA/TSRA THIS EVENING.
HIGH CONFIDENCE IN WIND FORECAST.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

KLGA FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

KEWR FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

KTEB FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

KHPN FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

KISP FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION.

.OUTLOOK FOR 18Z WED THROUGH SAT...
.18Z WEDNESDAY-WEDNESDAY NIGHT...MVFR OR LOWER POSSIBLE IN SCT
SHRA/TSRA.
.THURSDAY-FRIDAY...VFR.
.SATURDAY...MVFR OR LOWER POSSIBLE IN SCT SHRA/TSRA.

&&

.MARINE...
SUB SCA CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL WATERS
WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE THROUGH TONIGHT.

A SE SWELL BUILDING WEDNESDAY WILL EVENTUALLY LEAD TO HIGHER SEAS
IN ADDITION TO THE CONTINUED SOUTHERLY FETCH FOR WEDNESDAY
AFTERNOON...FROM EAST TO WEST. WESTERN OCEAN WILL NOT GET TO SCA
RANGE UNTIL WEDNESDAY EVENING. OVERALL...PRESSURE GRADIENT
INCREASE BEHIND THE LOW WEDNESDAY NIGHT AND NORTHERLY WINDS WILL
INCREASE TO 15-23 KT WITH GUSTS A FEW KTS HIGHER. SCA MORE
PROBABLE FOR BOTH WINDS AND SEAS WEDNESDAY NIGHT ACROSS ALL OCEAN.

THESE SCA OCEAN CONDITIONS MAY POTENTIALLY CONTINUE INTO THURSDAY
AND THURSDAY EVENING BUT WITH SOME UNCERTAINTY...DID NOT WANT TO
EXTEND SCA YET. THE SEAS WILL BE MAIN DETERMINANT HERE.

SUB SCA CONDITIONS EXPECTED LATE THURSDAY NIGHT AND FRIDAY WITH A
WEAK PRESSURE GRADIENT WITH HIGH PRESSURE TAKING CONTROL.

NON OCEAN WATERS EXPECTED TO STAY MOSTLY BELOW SCA THROUGH FRIDAY.

WINDS AND WAVES SHOULD REMAIN BELOW SCA CRITERIA FROM FRIDAY NIGHT
THROUGH THE END OF THE LONG TERM.

&&

.HYDROLOGY...
A BASIN AVERAGE OF AROUND AN INCH OF RAINFALL THROUGH WEDNESDAY
NIGHT. DUE TO THE CONVECTIVE NATURE AND RELATIVELY SLOW FORWARD
MOTION OF SHOWERS DURING THIS PERIOD...FAIRLY LARGE DEVIATIONS
FROM THIS AVERAGE WILL PROBABLY OCCUR. PINPOINTING LOCATIONS THAT
WILL RECEIVE THE GREATEST AMOUNTS...AND HOW MUCH ABOVE THE BASIN
AVERAGE THOSE LOCATIONS WOULD RECEIVE IS DIFFICULT WITH THIS
SETUP.

WHAT IS SOMEWHAT MORE CERTAIN IS THAT THE BETTER CHANCES OF
WIDESPREAD RAINFALL ACROSS THE TRI STATE AREA OCCUR LATE TONIGHT
AND WEDNESDAY. THERE WILL PROBABLY BE A FEW AREAS OF MINOR
URBAN/SMALL STREAM/POOR DRAINAGE FLOODING...BUT CONFIDENCE IN A
WIDESPREAD FLASH FLOODING SCENARIO IS TOO LOW TO GO WITH ANY WATCH
AT THIS TIME. WITH THAT SAID...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE AT ANY TIME TODAY THROUGH WEDNESDAY AFTERNOON.

NO HYDROLOGIC PROBLEMS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF
THE WEEK.

SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FOR THE
WEEKEND AND EARLY NEXT WEEK. A WIDESPREAD RAINFALL IS NOT EXPECTED.
ANY SLOW MOVING SHOWER OR THUNDERSTORM COULD PRODUCE HEAVY RAIN WITH
ISOLATED FLOODING.

&&

.TIDES/COASTAL FLOODING...
SOME TIDAL LOCATIONS ALONG WESTERN LONG ISLAND SOUND AND WESTERN
OCEAN LOCATIONS AS WELL AS SOUTH SHORE BAYS WILL PROBABLY TOUCH
MINOR BENCHMARKS WITH THE CONTINUED SOUTHEAST FETCH DURING HIGH
TIDES TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JM/JP
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JP
AVIATION...IRD
MARINE...JM/JP
HYDROLOGY...JM/JP
TIDES/COASTAL FLOODING...JM
Hazardous weather outlook, Jul 14, 3:26 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
326 AM EDT TUE JUL 14 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
326 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-151000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
326 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 14, 11:21 AM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1121 AM EDT TUE JUL 14 2015

NJZ002-004-006-103>108-NYZ069>075-176>179-141930-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1121 AM EDT TUE JUL 14 2015

...SHOWERS AND THUNDERSTORMS WILL INCREASE INTO THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL INCREASE INTO THIS AFTERNOON...ANY
OF WHICH WILL BE CAPABLE OF PRODUCING HEAVY RAIN...UP TO ONE INCH
PER HOUR. FOR SOME AREAS...THIS COULD POTENTIALLY LEAD TO POOR
DRAINAGE FLOODING.

MOTORISTS SHOULD BE ON THE LOOKOUT FOR REDUCED
VISIBILITIES...SLICK ROADS...AND PONDING OF WATER WHERE THESE
SHOWERS AND THUNDERSTORMS OCCUR. PROCEED WITH CAUTION AND DRIVE
EXTRA SLOWLY.
Special weather statement, Jul 14, 3:15 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT TUE JUL 14 2015

NYZ071-141945-
SOUTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
315 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WESTCHESTER
COUNTY...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS OVER YONKERS...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  YONKERS AROUND 320 PM EDT.
  BRONXVILLE AROUND 325 PM EDT.
  WHITE PLAINS AND SCARSDALE AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREENVILLE...
TUCKAHOE...EASTCHESTER...ARDSLEY AND HARTSDALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 7389 4093 7392 4094 7391 4103 7384
      4105 7380 4099 7367 4090 7387
TIME...MOT...LOC 1913Z 224DEG 11KT 4093 7389

GOODMAN
Special weather statement, Jul 14, 3:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT TUE JUL 14 2015

CTZ006-010-142015-
SOUTHERN NEW HAVEN-NORTHERN NEW HAVEN-
326 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NEW HAVEN
COUNTY...

AT 325 PM EDT...A STRONG THUNDERSTORM WAS OVER ORANGE...OR OVER
MILFORD...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ORANGE AROUND 350 PM EDT.
  WOODBRIDGE AROUND 410 PM EDT.
  NEW HAVEN...HAMDEN AND NORTH HAVEN AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HAVEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4135 7286 4123 7302 4125 7306 4140 7297
TIME...MOT...LOC 1925Z 212DEG 9KT 4126 7302

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:23 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk52 min
Jul 14, 12:23 PM EDTAreal Flood AdvisoryOKXKings, Queens112 min
Jul 14, 1:13 PM EDTAreal Flood AdvisoryOKXBronx, Westchester2 hr
Jul 14, 3:15 PM EDTSpecial Weather StatementOKXBronx30 min
Jul 14, 3:19 PM EDTAreal Flood AdvisoryOKXBronx, New York, Westchester116 min
Jul 14, 3:36 PM EDTAreal Flood AdvisoryOKXKings114 min
Jul 14, 4:08 PM EDTSmall Craft AdvisoryOKX47 hr
Jul 14, 3:10 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region2 hr
Jul 14, 3:26 PM EDTSpecial Weather StatementOKX49 min
Jul 14, 4:40 PM EDTAreal Flood AdvisoryOKXNaugatuck Valley Planning Region3 hr

Nearby

Coastal Flood Statements in New York, 2015Coastal Flood Statements in Connecticut, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.